MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS PED.W/SA 20 A.PRECHAMBER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS PED.W/SA 20 A.PRECHAMBER; HYDROCEPHALUS MANAGEMENT
Model Number FV441T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 01/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Investigation: ( description incoming product condition) we received the valve in the return kit.Summary: first, we performed a visual inspection of the valve.No significat deformations or damage of the valve were detected during the visual inspection.Next, we tested the permeability, adjustability as well as the brake functionality and brake force.The valve was permeable but could not be adjusted to all settings.Finally, we dismantled the valve.Inside, we have found a build-up of substances (likely protein).Based on our investigation results we confirm that the valve was non-adjustable at the time of our investigation.This is likely due to the deposits observed dinside the valves.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The valve met all specifications of he final inspection when released from christoph miethke (b)(4).No further actions required.
 
Event or Problem Description
According to the complainant a progav was difficult to reprogram postoperatively.The patient was originally implanted on (b)(6) 2016.Blockage was also suspected.Tlhe valve was explanted on (b)(6) 2017 and returned to the manufacturer for evaluation.Further details were not provided.Height: 67 cm.

Brand Name
PROGAV SYS PED.W/SA 20 A.PRECHAMBER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12646999
Report Number3004721439-2021-00688
Device Sequence Number19182955
Product Code JXG
UDI-Device Identifier04041906132545
UDI-Public4041906132545
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFV441T
Device Catalogue NumberFV441T
Device Lot Number20030228
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2017
Initial Report FDA Received Date10/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age6 MO
Patient Weight9